MAUDE Adverse Event Report: AV-TEMECULA-CT RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER
Catalog Number 1008189-40
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: a visual dimensional and functional inspections were performed.The reported difficulty to remove the guide wire was unable to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.It is likely that the balloon catheter met resistance during advancement over the guide wire with the moderately calcified and moderately tortuosity anatomy and/or due to a buildup of procedural contaminants (blood, contrast) thus causing the device to become stuck on the guide wire resulting in the reported difficulty to remove.The noted tearing of the guide wire exit notch appears to have resulted from an interaction with the guide wire.This type of mechanical damage can occur if an attempt is made to pull the device in an opposite direction as the guide wire.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported the procedure was performed to treat a lesion with moderate calcification and moderate tortuosity in the left profunda femoris artery.The viatrac plus peripheral dilatation catheter was advanced without issue to the target lesion and was inflated twice to 10 atmospheres.Negative pressure was held for about 30 seconds between each inflation to deflate the balloon.The balloon was fully deflated upon removal; however, during withdrawal of the device there was resistance between the balloon catheter and.014 non-abbott guide wire.The balloon catheter was stuck and could not be retracted.The guide wire lost vessel placement; therefore, both devices were removed together as one unit.The procedure was finished at this point.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8514894
Report Number2024168-2019-02916
Device Sequence Number11264147
Product Code LIT
UDI-Device Identifier08717648056840
UDI-Public08717648056840
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number1008189-40
Device Lot Number9012961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2019
Initial Report FDA Received Date04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight50